MAUDE Adverse Event Report: SCR BIORCI-HA 9X35 STERILE; SCREW, FIXATION, BONE

SCR BIORCI-HA 9X35 STERILE; SCREW, FIXATION, BONE
Model Number 7207683
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the surgery while the biorci screw was being deployed it broke off.No delay or other complications were reported.Smith and nephew back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the drawing found the device is visually inspected using a magnification lamp for embedded particulates, dust, contaminants, foreign matter, voids, and sinks.A certification of compliance or evidence of conformance to material and process specifications is required.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10 h3, h6 the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The device was returned in the original packaging.The distal tip of the returned screw is broken.Based on the condition of the product material found during visual inspection, additional material testing is not required.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
SCR BIORCI-HA 9X35 STERILE
Common Device Name
SCREW, FIXATION, BONE
MDR Report Key11542292
Report Number1219602-2021-00591
Device Sequence Number4087404
Product Code HWC
UDI-Device Identifier03596010460028
UDI-Public03596010460028
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number7207683
Device Catalogue Number7207683
Device Lot Number50725507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 02/27/2021
Supplement Date Received by Manufacturer04/16/2021
11/02/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/17/2021
11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;